Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 222, NWS Tulsa, OK

October 17, 2007Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 17, 2007, 10:15 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 75 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2007, 10:15 PM CDT (03:15 UTC)
Expired
Oct 17, 2007, 11:30 PM CDT
In force
75 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Carroll County, AR, Madison County, AR

The radar

The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 11:05 PM CDTTSTM WND GST 70Hindsville, ARNUMEROUS 4 TO 6 INCH DIAMETER TREE LIMBS DOWN. SEVERAL TREES SPLIT.
Oct 17, 11:05 PM CDTHAIL 0.88Hindsville, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 4:31 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
2.4
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 180316
SVRTSA
ARC015-087-180430-
/O.NEW.KTSA.SV.W.0222.071018T0315Z-071018T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST ARKANSAS
  MADISON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1130 PM CDT

* AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 25 MILES WEST OF BEAVER TO 14 MILES WEST OF
  HINDSVILLE TO 34 MILES WEST OF JAPTON...MOVING EAST AT 55 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CLIFTY...
  HINDSVILLE...EUREKA SPRINGS...BEAVER...GRANDVIEW...FORUM...SAINT
  PAUL...BERRYVILLE...HUNTSVILLE...JAPTON...URBANETTE...PETTIGREW...
  WITTER...AURORA...OAK GROVE...BOSTON...GREEN FOREST...MARBLE...
  RULE...RUDD...KINGSTON...OSAGE AND CARROLLTON.

A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT. 

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3648 9328 3613 9327 3611 9345 3607 9342
      3597 9342 3592 9349 3578 9354 3577 9396
      3625 9387 3649 9386 3652 9379 3650 9330
TIME...MOT...LOC 0315Z 250DEG 48KT 3643 9411 3623 9400
          3583 9429

$$
2 follow-up statements
000 
WWUS54 KTSA 180342
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1042 PM CDT WED OCT 17 2007

ARC015-087-180430-
/O.CON.KTSA.SV.W.0222.000000T0000Z-071018T0430Z/
CARROLL AR-MADISON AR-
1042 PM CDT WED OCT 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR MADISON AND CARROLL COUNTIES...

AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM OAK HILL TO CLIFTY TO 12 MILES SOUTHWEST
OF HINDSVILLE TO 18 MILES SOUTHWEST OF CROSSES...MOVING EAST AT 55
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PLEASANT
RIDGE...HINDSVILLE...ROCKHOUSE...GRANDVIEW...BERRYVILLE...
URBANETTE...FORUM...CROSSES...DELANEY...GEORGETOWN...OAK GROVE...
PATRICK...HUNTSVILLE...JAPTON...HARMONY...CABANAL...COMBS...GREEN
FOREST...ALABAM...BRASHEARS...SAINT PAUL...DENVER...AURORA...
DUTTON...RULE...MARBLE...METALTON...WITTER...PETTIGREW...COIN...
BOSTON...RUDD...DRYFORK...CONNOR...RED STAR...KINGSTON...WEATHERS...
OSAGE...CARROLLTON AND DELMAR.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING
WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

LAT...LON 3648 9328 3613 9327 3611 9345 3607 9342
      3597 9342 3592 9349 3578 9354 3577 9396
      3625 9387 3649 9386 3652 9379 3650 9330
TIME...MOT...LOC 0342Z 250DEG 48KT 3655 9369 3629 9371
          3607 9400 3579 9416

$$
000 
WWUS54 KTSA 180414
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT WED OCT 17 2007

ARC015-087-180430-
/O.CON.KTSA.SV.W.0222.000000T0000Z-071018T0430Z/
CARROLL AR-MADISON AR-
1114 PM CDT WED OCT 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR MADISON AND EASTERN CARROLL COUNTIES...

AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DENVER TO HUNTSVILLE TO SAINT PAUL...
MOVING EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARMONY...GREEN
FOREST...AURORA...WITTER...DUTTON...METALTON...DENVER...RULE...
PETTIGREW...BOSTON...KINGSTON...CARROLLTON...CONNOR...DELMAR...
DRYFORK...OSAGE...WEATHERS...RED STAR...MARBLE...COIN AND RUDD.

LAT...LON 3648 9328 3613 9327 3611 9345 3607 9342
      3597 9342 3592 9349 3578 9354 3577 9396
      3621 9383 3650 9330
TIME...MOT...LOC 0414Z 257DEG 27KT 3645 9332 3611 9373
          3582 9377

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 10:07 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 17, 10:07 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1007 PM CDT WED OCT 17 2007

.DISCUSSION...
TOR WATCH 711 EXPIRED AT 10 PM...WHILE 713
CONTINUES TO MIDNIGHT. EXPANDED 713 TO INCLUDE
LEFLORE COUNTY TO COVER INCREASING CONVECTION
IN THAT AREA AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  77  52  78 /  10  20  10   0
FSM   63  83  50  78 /  90   0  10   0
MLC   58  83  48  82 /  70   0   0   0
BVO   57  73  48  78 /  10  20  10   0
FYV   62  74  48  71 /  90  10  10   0
BYV   63  76  49  71 /  90  10  10   0
MKO   59  80  50  78 /  10  10  10   0
MIO   59  72  50  75 /  80  20  10   0
F10   58  80  50  79 /  10  10  10   0
HHW   60  85  51  83 /  60  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Oct 17, 8:44 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT WED OCT 17 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
844 PM CDT WED OCT 17 2007

...TORNADIC THREAT CONTINUES OVER EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A LINE OF OF THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA...
WITH MORE SCATTERED STORM COVERAGE FURTHER SOUTH...CONTINUES
TO PRODUCE SIGNIFICANT SEVERE WEATHER.  CURRENTLY...DANGEROUS
WINDS IN EXCESS OF 80 MPH APPEAR LIKELY WITH THE ONGOING
STORMS.  THIS WILL PRODUCE DAMAGE NEAR EF1 ON THE ENHANCED
FUJITA SCALE.

IN ADDITION TO THE DAMAGING WINDS...CONDITIONS REMAIN FAVORABLE
FOR ISOLATED TORNADIC DEVELOPMENT.  LOCATIONS DOWNSTREAM
FROM THE ONGOING STORMS SHOULD BE PREPARED FOR SIGNIFICANT
SEVERE WEATHER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
THE ONGOING STORMS HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT
SEVERE WEATHER. ACTIVATION OF THE REGIONAL SKYWARN NETWORK IS
UNDERWAY. LOCAL SPOTTER GROUPS SHOULD BE ACTIVE NEAR ANY OF THE
STORMS. EMERGENCY MANAGERS SHOULD READY FOR NOT ONLY SPOTTER
OPERATIONS BUT ALSO POTENTIAL IMPACT RECOVERY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE MAIN UPPER SYSTEM WILL CLEAR THE AREA BY THURSDAY...WITH
PLEASANT WEATHER EXPECTED FOR MOST OF THE WEEKEND. THE NEXT UPPER
SYSTEM SHOULD MOVE INTO THE CENTRAL AND SOUTHERN PLAINS SUNDAY
NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Oct 17, 9:33 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
933 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     5 NNE PEORIA            36.98N 94.64W
10/17/2007  E60.00 MPH       OTTAWA             OK   AMATEUR RADIO

            NEAR MISSOURI STATE LINE AND I-44

&&

SAA
Local storm report, Oct 17, 9:38 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TSTM WND DMG     WOODALL                 35.82N 95.09W
10/17/2007                   CHEROKEE           OK   EMERGENCY MNGR

            EOC REPORTS DOWNED POWER LINES IN WOODALL. PERSONS
            TRAPPED BETWEEN THESE LINES WITH RESCUE UNDERWAY.

&&

JDS
Local storm report, Oct 17, 9:44 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
944 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND GST     WESTVILLE               35.99N 94.57W
10/17/2007  M67.00 MPH       ADAIR              OK   AMATEUR RADIO

            COMMERCIAL POWER OUT

&&

SAA
Local storm report, Oct 17, 9:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
950 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     5 WNW WESTVILLE         36.02N 94.65W
10/17/2007  M64.20 MPH       ADAIR              OK   MESONET

&&

SAA
Special weather statement, Oct 17, 10:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT WED OCT 17 2007

OKZ072-074-076-180345-
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
1001 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     EASTERN HASKELL AND NORTHERN LE FLORE

AT 1001 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES WEST OF MILTON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...KEOTA...
GANS...MULDROW...ROLAND...SHORT...MILTON...PANAMA...BOKOSHE...
SPIRO...SCULLYVILLE...BRADEN AND COWLINGTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3563 9448 3526 9444 3506 9489 3521 9503
TIME...MOT...LOC 0301Z 227DEG 44KT 3519 9488
Local storm report, Oct 17, 10:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1007 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     TONTITOWN               36.18N 94.23W
10/17/2007  E60.00 MPH       WASHINGTON         AR   TRAINED SPOTTER

1001 PM     TSTM WND GST     SAVOY                   36.11N 94.33W
10/17/2007  E60.00 MPH       WASHINGTON         AR   TRAINED SPOTTER

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 8:11 PM CDTSpecial Weather StatementTSAFranklin49 min
Oct 17, 8:24 PM CDTSevere Thunderstorm WarningTSAFranklin38 min
Oct 17, 8:51 PM CDTSevere Thunderstorm WarningTSABenton54 min
Oct 17, 9:34 PM CDTSevere Thunderstorm WarningTSABenton, Washington56 min
Oct 17, 10:13 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian47 min
Oct 17, 10:29 PM CDTSevere Thunderstorm WarningTSABenton, Washington46 min
Oct 17, 10:31 PM CDTSevere Thunderstorm WarningTSASebastian44 min
Oct 17, 10:39 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian66 min
Oct 17, 11:26 PM CDTSevere Thunderstorm WarningTSACarroll, Madison34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.